AGENDA

Tribal Court State Court (TCSC) Forum

Friday, March 19, 2021 10:00 AM to 2:00 PM Zoom Meeting

Hosted by: State Court

The purpose of the Tribal Court State Court Forum is to enhance tribal court and state court relationships, provide an opportunity to address issues arising from the courts' concurrent jurisdictions, collaborate on development and delivery of judicial education and training, recommend revisions to Minnesota's procedural rules of court, and work on issues that cross jurisdictional boundaries.

Link to TCSC Forum website

Tribal Court Co-Chairs: Hon. Chris Anderson and Hon. Vanya Hogen State Court Co-Chairs: Hon. Lucinda Jesson and Hon. Sally Tarnowski

10:00 am	Welcome, Blessing, and Introductions
(20 minutes)	Tribal Court Forum Members who are in attendance
	State Court Forum Members who are in attendance
	Special Guests
10:20 am	Agenda and Meeting Summary
(5 minutes)	Overview of agenda
	Identification of any additional agenda items
	 Review and approve October 9, 2020, Meeting Summary
	10-9-20 TCSCF
	Meeting Summary
10:25 am	Sentencing Guidelines Commission Probation Revocation Reports – Disproportionality
	Regarding American Indians
	Nathaniel Reitz, Executive Director, Sentencing Guidelines Commission
	Kelly Lynn Mitchell, Chair, Sentencing Guidelines Commission
(25 minutes)	Presentation: Overview of findings from the following reports (with special emphasis on the
	most recently issued September 2020 report):
	April 2018 Report Offenders Sentenced 2001-2015 and Revoked to Prison through
	<u>2016;</u>
	February 2020 Report 2018 Probation Revocations: Offenders Sentenced 2003-2017 Application of the Prince of the sentenced 2004-2017 The sentence of the sentenc
	and Revoked to Prison through 2018; and
	 September 2020 Report <u>2019 Probation Revocations</u>: <u>Offenders Sentenced 2004-</u> <u>2018 and Revoked to Prison through 2019</u>
	Discussions COA and discussion about what TOOO Female acceptance
(10 minutes)	Discussion: Q&A and discussion about what TCSC Forum members can do to address
(disproportionality issues.
	** 5 minute break **
110000	

11:05 am	Looking Closely at Probation Revocation Data
11.05 am	Hon. Shari Schluchter, Beltrami County District Court
	Hon. Korey Wahwassuck, Itasca County District Court
	Tion. Notey Wariwassack, hasoa obanky District Court
(20 minutes)	Presentation: Overview of what Beltrami County and Itasca County have done to look closely at the issue of race-based probation revocation data.
(10 minutes)	Discussion: Q&A and discussion about what TCSC Forum members can do to further address disproportionality issues.
11:35 am	An Inside View of the 5 th Judicial District
(10 minutes)	Hon. Patrick Rohland, District Court Judge, Redwood County
	Presentation: Video Tour of Redwood County Courthouse
	Discussion: Q&A and discussion about our state court host for today's meeting, the 5 th Judicial District and its Redwood County Courthouse.
11:45 am	Lunch (time to get your lunch and return to the meeting)
<mark>15 minute</mark> break	
12:00 pm	Hazelden Betty Ford Children's Program Presentation
•	 Jerry Moe, MA, National Director of Children's Programs, Hazelden Betty Ford Foundation
(30 minutes)	Presentation: A program overview of services for seven through twelve year olds impacted by family addiction.
	HBFF Children's Program Presentation
(10 minutes)	Discussion: Q&A regarding available resources.
12:40 pm	Update from CJI ICWA Subcommittee
(5 minutes)	Hon. Anne McKeig, Minnesota Supreme Court
	Presentation: Update from CJI ICWA Subcommittee.
12:45 pm	Resources Available to Support Family and Conciliation Court Cases
(15 minutes)	 Jack De Walt, Past President of Minnesota's Chapter of the Association of Family and
	Conciliation Courts (AFCC); and
	Brandon Alkire, Tribal Liaison, Hennepin County Family Court
	Presentation: Some information from Minnesota's Chapter of the Association of Family and Conciliation Courts (AFCC) and (2) efforts in Hennepin County Family Court to address domestic violence.
	Discussion: Q&A for TCSC Forum members and interested parties about the information presented and resources available.
	** 5 minute break **
1:05 pm (45 minutes)	Informational Update from Minnesota Task Force on Missing and Murdered Indigenous Women (MMIW)
(10.1111100)	Nicole Matthews, MN Indian Women's Sexual Assault Coalition
	Nicole MartinRogers, Wilder Foundation
	1

	Presentation: An informational update from the MMIW about its work and recommendations.
	MMIW Presentation
	Discussion: Q&A and discussion of what TCSC Forum members can do to provide assistance, if appropriate.
1:50 pm	Updates & Future Plans
(10 minutes)	Status of Prof. Statz's research proposal
	Identification of future topics
	Discussion: What topics should we include on our next agenda?
	Future Topics Suggested To-Date:
	 Panel discussion regarding the Native American Children's Safety Act and what it means in terms of background checks and challenges with limited searches. Tribal Court Judge BJ Jones, State Court Judge Stephen Smith, and a representative from MN DHS to discuss DHS disqualifying factors and how those factors are viewed from the perspective of Indian people and how tribes access the disqualification list that the MN Department of Human Services (DHS) keeps.
	Family First Prevention Services Act (FFPSA): What Judges Should Know as we Near Full Implementation in September of 2021.
	Training proposals for judge conferences.
	Check-in regarding TCSC Forum strategic priorities.
	Other?
2:00 pm	Closing Remarks & Adjourn
_	

Trainings, Conferences, Other Outreach

- CJI CWA Trainings (temporarily postponed due to COVID-19):
 - Minneapolis (date TBD)
 - St. Paul (date TBD)
 - Duluth (date TBD)
 - Bemidji (date TBD)

To request virtual, targeted CJI ICWA training in your area while in-person trainings are temporarily postponed due to COVID-19, please contact the CJI.

- National Indian Child Welfare Association (NICWA) events:
 - Positive Indian Parenting: April 19-22, 2021 (online event)
 - Understanding ICWA: April 29-30, 2021 (online event)

Future Meeting Dates

- o July 16, 2021 Tribal Court Host TBD
- October 8, 2021 Tribal Court Host TBD
- December 2021 State Court Host: Annual Conference of Judges Breakfast Meeting (date TBD)